MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 11P BULK NON STERILE RETRACTABLE SCALPEL

SWANN MORTON LTD. SWANN-MORTON NO. 11P BULK NON STERILE RETRACTABLE SCALPEL
Model Number NO. 11P
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See below the response sent to the customer: thank you for brining to our attaention your customer complaint where an employee has punctured their palm with a no.11p bilk non-sterile retractable scalpel.We are very sorry to hear that someone has injured themselves on one of our scalpels.Reading through the complaint description it states that an employee was cleaning the back table post case, the blade was retracted, and the blade then popped forward and punctured her palm.Unfirtunately, we have been informed that the scalpel in question and the lot number information is not available to help us with this investigation.We feel, due to the design of this scalpel if the blade was retracted correctly into the transit position the blade cannot be extended without comressing the trigger and moving the blade forward.If the blade wasn't in the transit position, due to the length of the 11p blade, it could have already been protruding from the handle.We hope you will understand that it is difficult for us to make further comments due to us not having the scalpel in question returned or photographs to help us try to understand how the blade became extended.We have also received no lot number information, so we are unable to check our in-process records and history.If a more detailed description were to become available or the scalpel in question, photographs, and lot number information we would be able to perform a more thorough investigation and issue you with a more detailed report of our findings.If we can be of any further assistance, please do not hesitate to contact us.We were unable to conduct a thorough investigation due to insufficient information and no samples or the device in question returned from the healthcare faclity.Following a report sent to the customer we now consider this matter to be closed.If any further information is received that enables us to perform a furher investigation a follow up report will be issued.
 
Event or Problem Description
Employee wascleaning the back table post case.Blade was retracted.When she pick up the retracted blade, the blade popped forward and punctured her palm (pt hiv+).

Brand Name
SWANN-MORTON NO. 11P BULK NON STERILE RETRACTABLE SCALPEL
Common Device Name
SCALPEL
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7209625412
MDR Report Key15438615
Report Number9611194-2022-00003
Device Sequence Number6005125
Product Code GDX
UDI-Device Identifier05063043040919
UDI-Public05063043040919
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNO. 11P
Device Catalogue Number4091
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown